Alert archive / Kansas / River Flood Warnings in 2014
River Flood Warning 3, NWS Wichita, KS
NWS Wichita, KS issued this river flood warning at Jun 5, 2014, 3:32 PM CDT for Labette County, Neosho County, Kansas. It took effect at Jun 6, 2014, 7:00 PM CDT. It was in force for 12 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2014, 3:32 PM CDT (20:32 UTC)
- In effect from
- Jun 6, 2014, 7:00 PM CDT
- Expired
- Jun 7, 2014, 7:00 AM CDT
- In force
- 12 hr
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Labette County, KS, Neosho County, KS
The radar
The Tulsa radar (KINX), 140 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Neosho River near Parsons (PPFK1). The gauge peaked at 20.82 ft at Jun 6, 2014, 2:00 PM CDT.
- Action stage
- 19 ft
- Minor stage
- 21 ft
- Moderate stage
- 23 ft
- Major stage
- 32 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07183500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
871
WGUS43 KICT 052032
FLWICT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
332 PM CDT THU JUN 5 2014
...The National Weather Service in Wichita has issued a flood warning
for the following river in Kansas...
Neosho River Near Parsons affecting Labette and Neosho Counties.
Neosho River Near Oswego affecting Cherokee and Labette Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Shallow
flowing water can wash a car from the roadway.
&&
KSC099-133-061032-
/O.NEW.KICT.FL.W.0003.140607T0000Z-140607T1200Z/
/PPFK1.1.ER.140607T0000Z.140607T0000Z.140607T0000Z.NO/
332 PM CDT THU JUN 5 2014
The National Weather Service in Wichita, KS has issued a
* Flood Warning for
The Neosho River Near Parsons.
* from Friday evening to Saturday morning.
* At 2:00 PM Thursday the stage was 9.7 feet.
* Flood stage is 21.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise to near flood stage Friday
evening.
* Impact...At 21.0 feet...Significant flooding of the flood plain
begins to occur affecting agricultural fields.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Fri Sat Sun
Parsons 21.0 9.7 Thu 02 PM 19.0 20.1 16.7
&&
LAT...LON 3745 9521 3726 9518 3727 9508 3754 9511
$$
KSC021-099-061032-
/O.NEW.KICT.FL.W.0004.140607T1200Z-140608T0600Z/
/OSWK1.1.ER.140607T1200Z.140607T1200Z.140607T1200Z.NO/
332 PM CDT THU JUN 5 2014
The National Weather Service in Wichita, KS has issued a
* Flood Warning for
The Neosho River Near Oswego.
* from Saturday morning to late Saturday night.
* Flood stage is 17.0 feet.
* Forecast...The river is forecast to have a maximum value of 17.0
feet Saturday morning.
* Impact...At 17.0 feet...The left bank begins to overflow and floods
agricultural fields.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Fri Sat Sun
Oswego 17.0 MSG 10.4 17.0 14.3
&&
LAT...LON 3726 9518 3703 9513 3703 9507 3727 9507
$$1 follow-up statement
948
WGUS83 KICT 060130
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
830 PM CDT THU JUN 5 2014
...The flood warning is cancelled for the following river in
Kansas...
Neosho River Near Parsons affecting Labette and Neosho Counties.
Neosho River Near Oswego affecting Cherokee and Labette Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Shallow
flowing water can wash a car from the roadway.
&&
KSC099-133-060200-
/O.CAN.KICT.FL.W.0003.000000T0000Z-140607T1200Z/
/PPFK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
830 PM CDT THU JUN 5 2014
The Flood Warning is cancelled for
The Neosho River Near Parsons.
* At 7:00 PM Thursday the stage was 13.4 feet.
* Flood stage is 21.0 feet.
* Forecast...The river will crest below flood stage at 20.7 feet
Friday morning.
* Impact...At 21.0 feet...Significant flooding of the flood plain
begins to occur affecting agricultural fields.
&&
FLD OBSERVED FORECAST 7 PM
Location STG STG DAY TIME Fri Sat Sun
Parsons 21.0 13.4 Thu 07 PM 19.7 14.0 10.5
&&
LAT...LON 3745 9521 3726 9518 3727 9508 3754 9511
$$
KSC021-099-060200-
/O.CAN.KICT.FL.W.0004.000000T0000Z-140608T0600Z/
/OSWK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
830 PM CDT THU JUN 5 2014
The Flood Warning is cancelled for
The Neosho River Near Oswego.
* At 6:50 PM Thursday the stage was 8.4 feet.
* Flood stage is 17.0 feet.
* Forecast...The river will crest below flood stage at 16.8 feet
Friday evening.
* Impact...At 17.0 feet...The left bank begins to overflow and floods
agricultural fields.
&&
FLD OBSERVED FORECAST 7 PM
Location STG STG DAY TIME Fri Sat Sun
Oswego 17.0 8.4 Thu 07 PM 16.8 12.4 9.3
&&
LAT...LON 3726 9518 3703 9513 3703 9507 3727 9507
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at Jun 5, 2:26 PM CDT, 1 hour 6 minutes earlier.
Area forecast discussion, Jun 5, 2:26 PM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 226 PM CDT THU JUN 5 2014 .SYNOPSIS... ISSUED AT 226 PM CDT THU JUN 5 2014 A POWERFUL MCS PLOWED THROUGH THE REGION EARLY THIS MORNING CAUSING WIDESPREAD WIND DAMAGE AND ALSO SOME LARGE HAIL. THIS SYSTEM IS NOW OVER MISSOURI...KENTUCKY AND TENNESSEE. REMNANT SCATTERED THUNDERSTORMS HAVE PERSISTED OVER SOUTHEAST KANSAS WHILE THE SKIES HAVE CLEARED OR BECOME PARTLY CLOUDY FOR THE MAJORITY OF THE REMAINDER OF THE AREA. TEMPERATURES HAVE REACHED INTO THE UPPER 70S AND LOWER 80S BILLINGS WRIGHT && .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 226 PM CDT THU JUN 5 2014 TONIGHT: CURRENTLY MONITORING NORTH CENTRAL KS FOR POSSIBLE CONVECTIVE DEVELOPMENT NEAR A SURFACE LOW. FOR A STORM TO MAKE IT INTO OUR FORECAST AREA IT WOULD NEED TO DEVELOP NEAR OR SOUTH OF THE KHLC AREA. FOR NOW CONFIDENCE IS NOT HIGH ENOUGH TO INSERT PRECIP INTO FORECAST. WILL ALSO BE KEEPING AN EYE ON THE WEAK COLD FRONT TO OUR SOUTH WHICH IS STARTING TO WASH OUT A BIT. THE BEST CONVERGENCE AT THIS TIME APPEARS TO BE OVER CENTRAL AND NORTHWEST OK WHERE AGITATED CU FIELD IS LOCATED. FEEL THAT A STORM OR TWO WILL BE POSSIBLE ALONG THIS FEATURE EARLY THIS EVENING WHICH MAY AFFECT FAR SOUTHERN KS. THE MOST LIKELY SCENARIO FOR STORMS WOULD BE FOR ADDITIONAL DEVELOPMENT OVERNIGHT ACROSS SE KS AS ISENTROPIC LIFT AND MOISTURE TRANSPORT IN THE 850-700MB LAYER INCREASES. HOWEVER...IT IS NOT EXPECTED TO BE NEARLY AS STRONG AS LAST NIGHT WHICH DECREASES CONFIDENCE IN AREAL COVERAGE. NEVERTHELESS...ANY STORM THAT FORMS TONIGHT WILL LIKELY BECOME SEVERE WITH PLENTY OF ELEVATED CAPE REMAINING IN PLACE. LAWSON FRIDAY - SUNDAY: THIS PERIOD REMAINS ACTIVE WITH MULTIPLE WAVES PROGRESSING EASTWARD IN THE NEARLY ZONAL UPPER PATTERN. ANY ACTIVITY EARLY FRIDAY WILL LIKELY PERSIST OVER SOUTHERN PORTIONS OF KANSAS...HOWEVER...THE BEST CHANCES FOR WIDESPREAD CONVECTION AND RAINFALL WILL DEVELOP LATE FRIDAY AFTERNOON/EVENING. STORMS ARE EXPECTED TO DEVELOP OVER NORTHWEST OKLAHOMA/SOUTHWEST KANSAS AND TRACK EAST/NORTHEASTWARD ACROSS THE HEART OF THE WICHITA FORECAST AREA. THE AVAILABLE CAPE IS SOMEWHAT LESS THAN WHAT IS SEEN EARLIER TODAY AND TONIGHT WITH 1000-2000 J/KG AND 20-30 KTS OF SHEAR...SO THE SEVERE POTENTIAL STILL EXISTS...BUT IS LESS SO THAN WHAT WAS EXPERIENCED EARLY THURSDAY MORNING. REGARDLESS...HEAVY RAINFALL WILL STILL BE A CONCERN...SEE THE HYDRO SECTION BELOW. BY SATURDAY AND SUNDAY THE MAIN THUNDERSTORM CHANCES PERSIST ACROSS SOUTHERN KANSAS AND NORTHERN OKLAHOMA AS MULTIPLE UPPER WAVES TRAVERSE THE AREA. TEMPERATURES WILL SLOWLY DECREASE AS WE SIT IN THE WAKE OF THE PRECIP...BUT ONLY SLIGHTLY. EXPECT 70S AND 80S WITH CHANCES FOR PRECIP THROUGH THE WEEKEND. BILLINGS WRIGHT .LONG TERM...(MONDAY THROUGH THURSDAY) ISSUED AT 226 PM CDT THU JUN 5 2014 THE CHANCES FOR PRECIP CONTINUE THROUGH THE EXTENDED FORECAST AS WELL. THE DRIEST PERIOD LOOKS TO BE TUESDAY INTO WEDNESDAY AS THE CENTRAL PLAINS SITS BEHIND THE UPPER LOW. HOWEVER...A SURFACE LOW WILL QUICKLY DEVELOP WITH A FRONT ACROSS THE HIGH PLAINS. THE GFS IS A BIT MORE BULLISH IN DEVELOPMENT OF CONVECTION IN THE WARM SECTOR DURING THE DAYS AND EVENINGS. WHILE CHANCES FOR PRECIPITATION PERSIST...CONFIDENCE FOR WIDESPREAD...LONG LASTING HEAVY RAINFALL IS NOT HIGH. EXPECT TEMPERATURES IN THE 80S FOR MOST OF THE WORK WEEK. BILLINGS WRIGHT && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON) ISSUED AT 1234 PM CDT THU JUN 5 2014 MAIN AVIATION CONCERN WILL BE CONVECTIVE CHANCES TONIGHT. LARGE COMPLEX OF STORMS HAS EXITED SE KS WITH CLEARING SKIES IN ITS WAKE. A FEW STORMS WILL BE POSSIBLE THIS AFTERNOON OVER NORTH CENTRAL KS NEAR A SURFACE LOW...BUT CONFIDENCE IS TOO LOW AT THIS POINT TO INSERT INTO FORECAST. STORMS WILL AGAIN BE POSSIBLE EARLY THIS EVENING ALONG THE SURFACE FRONT WHICH WILL BE JUST SOUTH OF THE OK-KS BORDER WITH SOME OF THIS ACTIVITY POSSIBLY CREEPING INTO FAR SOUTHERN KS. ADDITIONAL STORMS WILL BE POSSIBLE OVERNIGHT ACROSS SOUTHEAST KS AS ISENTROPIC LIFT AND MOISTURE TRANSPORT INCREASES. HOWEVER...NOT EXPECTING AREAL COVERAGE TO BE AS HIGH AS EARLY THIS MORNING. ANY STORMS THAT FORM THIS EVENING OR TONIGHT WILL LIKELY BE SEVERE. LAWSON && .HYDROLOGY... ISSUED AT 226 PM CDT THU JUN 5 2014 THERE WAS DISCUSSION OF A FLOOD WATCH ISSUANCE FOR FRIDAY AFTERNOON-SUNDAY ACROSS SOUTHERN PORTIONS OF KANSAS...BUT WITH PORTIONS OF SOUTH CENTRAL KANSAS NOT RECEIVING A LOT OF RAIN EARLY THURSDAY...THEIR SOILS WILL NOT BE AS SATURATED. HAVE HELD OFF ON THE ISSUANCE OF A FLOOD WATCH FOR NOW...BUT HEAVY RAINFALL OF UP TO 2-3 INCHES ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS WILL BE POSSIBLE...MAINLY FROM FRIDAY NIGHT THROUGH SUNDAY. KEEP AN EYE ON LATER FORECASTS. BILLINGS WRIGHT && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 68 83 68 80 / 30 50 90 70 HUTCHINSON 66 82 67 80 / 20 50 90 60 NEWTON 65 81 65 80 / 20 50 90 60 ELDORADO 66 80 66 79 / 30 50 90 90 WINFIELD-KWLD 68 82 69 80 / 40 50 90 70 RUSSELL 63 83 64 78 / 10 40 80 70 GREAT BEND 63 83 64 78 / 10 40 90 60 SALINA 65 83 66 80 / 10 40 90 70 MCPHERSON 66 82 65 79 / 20 40 90 60 COFFEYVILLE 69 81 69 81 / 50 60 80 90 CHANUTE 67 80 68 79 / 40 50 80 90 IOLA 67 80 68 78 / 40 50 80 90 PARSONS-KPPF 68 81 69 81 / 40 60 80 90 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 5, 3:28 PM CDT, 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 328 PM CDT THU JUN 5 2014 KSZ032-033-047>053-067>072-082-083-091>096-098>100-060845- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 328 PM CDT THU JUN 5 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED STORMS ARE EXPECTED THIS EVENING OVER SOUTHEAST AND FAR SOUTHERN KANSAS...BUT ARE NOT EXPECTED TO BE AS NUMEROUS AS EARLY THURSDAY MORNING. THE STRONGER STORMS THIS EVENING WILL BE CAPABLE OF PRODUCING GOLF BALL SIZE HAIL AND WINDS TO 60 MPH. IN ADDITION...HEAVY RAINFALL WILL BE POSSIBLE WITH ANY OF THE STORMS THIS EVENING WHICH MAY CAUSE SOME LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY PERIODIC CHANCES FOR THUNDERSTORMS WILL CONTINUE ON FRIDAY AND THROUGH THE WEEKEND. THE BETTER LIKELIHOOD WILL BE DURING THE EVENING AND OVERNIGHT HOURS...WHEN COMPLEXES OF THUNDERSTORMS ARE EXPECTED TO MOVE EASTWARD ACROSS THE AREA. A RISK FOR SEVERE STORMS AND HEAVY RAINFALL WILL REMAIN IN THE FORECAST THROUGH AT LEAST SATURDAY NIGHT. CHECK LATER OUTLOOKS FOR MORE SPECIFIC DETAILS ON THE DAILY SEVERE WEATHER RISKS. CHANCES FOR THUNDERSTORMS WILL DECREASE BY EARLY NEXT WEEK BUT CONTINUE TO LINGER ACROSS MUCH OF THE AREA. IT IS TOO EARLY TO SPECULATE ON THE RISK FOR ORGANIZED SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING OVER SOUTHEAST AND FAR SOUTHERN KANSAS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP KED/LAWSON
In the hours before
Local storm report, Jun 5, 10:42 AM CDT, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1042 AM CDT THU JUN 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 AM TSTM WND DMG 10 W HOWARD 37.47N 96.45W
06/05/2014 ELK KS TRAINED SPOTTER
30 FOOT TREE UPROOTED
&&
MWMLocal storm report, Jun 5, 10:52 AM CDT, 4 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1052 AM CDT THU JUN 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0732 AM NON-TSTM WND GST MCPHERSON 38.37N 97.66W
06/05/2014 M82 MPH MCPHERSON KS MESONET
&&
VJPLocal storm report, Jun 5, 10:54 AM CDT, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1054 AM CDT THU JUN 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0743 AM TSTM WND DMG LONGTON 37.38N 96.08W
06/05/2014 ELK KS TRAINED SPOTTER
TREE LIMBS OF 4-5 INCH DIAMETER SCATTERED ACROSS TOWN
&&
MWMLocal storm report, Jun 5, 10:59 AM CDT, 4 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE WICHITA KS
1059 AM CDT THU JUN 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0334 AM HAIL GREAT BEND 38.36N 98.81W
06/05/2014 E0.88 INCH BARTON KS LAW ENFORCEMENT
0430 AM HAIL 7 WNW MCPHERSON 38.41N 97.78W
06/05/2014 E2.00 INCH MCPHERSON KS TRAINED SPOTTER
0435 AM TSTM WND GST RUSSELL 38.89N 98.85W
06/05/2014 E60.00 MPH RUSSELL KS LAW ENFORCEMENT
0441 AM TSTM WND GST RUSSELL ARPT 38.87N 98.82W
06/05/2014 M72.00 MPH RUSSELL KS ASOS
0455 AM TSTM WND GST MCPHERSON AIRPORT 38.35N 97.69W
06/05/2014 E70.00 MPH MCPHERSON KS LAW ENFORCEMENT
LAW ENFORCEMENT ESTIMATING WINDS OF 60 TO 70 MPH.
0455 AM HAIL 2 N GREAT BEND 38.39N 98.81W
06/05/2014 E1.75 INCH BARTON KS LAW ENFORCEMENT
LAW ENFORCEMENT ESTIMATES QUARTER TO GOLF BALL SIZED HAIL
AND 50 TO 60 MPH WINDS.
0455 AM TSTM WND GST 2 N GREAT BEND 38.39N 98.81W
06/05/2014 E60.00 MPH BARTON KS LAW ENFORCEMENT
LAW ENFORCEMENT ESTIMATES 50 TO 60 MPH WINDS AND AS LARGE
AS GOLF BALL SIZED HAIL. TIME IS ESTIMATED FROM RADAR.
0455 AM HAIL MCPHERSON 38.37N 97.66W
06/05/2014 M3.00 INCH MCPHERSON KS TRAINED SPOTTER
TRAINED SPOTTER LOCATED IN THE 1700 BLOCK OF LIMESTONE
REPORTING 3.25 INCH HAIL. TIME IS BASED ON RADAR.
0455 AM HAIL MCPHERSON AIRPORT 38.35N 97.69W
06/05/2014 E0.88 INCH MCPHERSON KS LAW ENFORCEMENT
0501 AM HAIL 3 S GALVA 38.34N 97.54W
06/05/2014 E2.75 INCH MCPHERSON KS TRAINED SPOTTER
0515 AM TSTM WND GST GALVA 38.38N 97.54W
06/05/2014 M72.00 MPH MCPHERSON KS MESONET
A PERSONAL WEATHER STATION MEASURED 72 MPH.
0527 AM TSTM WND GST STERLING 38.21N 98.21W
06/05/2014 E60.00 MPH RICE KS LAW ENFORCEMENT
LAW ENFORCEMENT ESTIMATES WINDS OF 50 TO 60 MPH.
0535 AM TSTM WND DMG MARQUETTE 38.55N 97.83W
06/05/2014 MCPHERSON KS EMERGENCY MNGR
EMERGENCY MANAGER REPORTS 4 TO 5 INCH TREE LIMBS DOWN.
TIME IS ESTIMATED FROM RADAR.
0535 AM TSTM WND DMG MARQUETTE 38.55N 97.83W
06/05/2014 MCPHERSON KS AMATEUR RADIO
A TIN SHED WAS BLOWN APART AND WRAPPED AROUND A POWER
POLE. TIME IS ESTIMATED FROM RADAR.
0542 AM TSTM WND DMG 3 SE TAMPA 38.52N 97.11W
06/05/2014 MARION KS TRAINED SPOTTER
TRAINED SPOTTER REPORTS AT LEAST 4 INCH DIAMETER TREE
LIMBS DOWN. DELAYED REPORT.
0545 AM TSTM WND GST 1 S INMAN 38.21N 97.77W
06/05/2014 E70.00 MPH MCPHERSON KS PUBLIC
TIME IS ESTIMATED FROM RADAR.
0545 AM TSTM WND GST LINDSBORG 38.57N 97.67W
06/05/2014 E70.00 MPH MCPHERSON KS TRAINED SPOTTER
TRAINED SPOTTER REPORTS 65 TO 70 MPH WINDS. TIME IS
ESTIMATED FROM RADAR.
0545 AM FLOOD MCPHERSON 38.37N 97.66W
06/05/2014 MCPHERSON KS LAW ENFORCEMENT
LAW ENFORCEMENT REPORTING WATER UP TO THE HOOD OF A CAR
IN SOUTHWEST PART OF MCPHERSON.
0550 AM TSTM WND DMG 1 N MCPHERSON 38.39N 97.66W
06/05/2014 MCPHERSON KS AMATEUR RADIO
AMATEUR RADIO REPORTS DAMAGE TO A GARAGE DOOR AND TREE AT
EXIT 60 OF INTERSTATE 135. TIME IS ESTIMATED FROM RADAR.
0552 AM TSTM WND GST MCPHERSON AIRPORT 38.35N 97.69W
06/05/2014 M64.00 MPH MCPHERSON KS AWOS
0556 AM TSTM WND GST 5 SSE NEWTON AIRPORT 38.00N 97.25W
06/05/2014 E60.00 MPH HARVEY KS TRAINED SPOTTER
TRAINED SPOTTER REPORTS WINDS STARTED AT 550AM.
0557 AM TSTM WND GST GALVA 38.38N 97.54W
06/05/2014 M60.00 MPH MCPHERSON KS MESONET
PERSONAL WEATHER STATION MEASURES 60 MPH WINDS.
0559 AM HAIL WEST WICHITA 37.69N 97.46W
06/05/2014 E1.00 INCH SEDGWICK KS NWS EMPLOYEE
NWS EMPLOYEE REPORTS QUARTER SIZED HAIL NEAR NORTH MAIZE
AND WEST 21ST STREET NORTH.
0600 AM HEAVY RAIN HILLSBORO 38.35N 97.20W
06/05/2014 M2.53 INCH MARION KS CO-OP OBSERVER
0601 AM HAIL WEST WICHITA 37.69N 97.46W
06/05/2014 M1.00 INCH SEDGWICK KS NWS EMPLOYEE
NWS EMPLOYEE REPORTS QUARTER SIZED HAIL COVERING THE
GROUND.
0601 AM HAIL WEST WICHITA 37.69N 97.46W
06/05/2014 M1.50 INCH SEDGWICK KS TRAINED SPOTTER
0605 AM TSTM WND DMG SALINA AIRPORT 38.80N 97.65W
06/05/2014 SALINE KS EMERGENCY MNGR
EMERGENCY MANAGER REPORTS POWER LINES DOWN ON THE SOUTH
END OF THE AIRPORT.
0605 AM HAIL WEST WICHITA 37.69N 97.46W
06/05/2014 E1.50 INCH SEDGWICK KS TRAINED SPOTTER
TRAINED SPOTTER REPORTS PING PONG BALL SIZED HAIL AT
CENTRAL AND RIDGE.
0611 AM HEAVY RAIN 2 NW GOESSEL 38.27N 97.37W
06/05/2014 M2.50 INCH MARION KS CO-OP OBSERVER
PEA SIZED HAIL ALSO REPORTED
0613 AM HAIL 2 S HAYSVILLE 37.54N 97.35W
06/05/2014 E1.25 INCH SEDGWICK KS TRAINED SPOTTER
0615 AM TSTM WND DMG TAMPA 38.55N 97.15W
06/05/2014 MARION KS EMERGENCY MNGR
MULTIPLE REPORTS OF WIND DAMAGE IN THE DURHAM...TAMPA AND
LOST SPRINGS AREA. DAMAGE INCLUDES NUMEROUS POWER POLES
DOWN ALONG WITH 5 FOOT DIAMETER TREE BLOWN DOWN. ALSO
NUMEROUS REPORTS OF SHED AND BARN DAMAGE.
0616 AM HAIL 4 E CLEARWATER 37.51N 97.42W
06/05/2014 E2.75 INCH SEDGWICK KS TRAINED SPOTTER
GOLF BALL TO BASEBALL SIZE
0620 AM LIGHTNING PEABODY 38.17N 97.11W
06/05/2014 MARION KS EMERGENCY MNGR
EMERGENCY MANAGER REPORTS THAT AN OIL WELL WAS STRUCK BY
LIGHTNING AND IS STILL ON FIRE.
0625 AM HAIL MULVANE 37.48N 97.24W
06/05/2014 E0.88 INCH SEDGWICK KS AMATEUR RADIO
AMATEUR RADIO REPORTS NICKEL SIZED HAIL AT 103RD AND K15.
0630 AM HEAVY RAIN MCPHERSON 38.37N 97.66W
06/05/2014 M2.62 INCH MCPHERSON KS CO-OP OBSERVER
0630 AM HAIL 3 S ROSE HILL 37.52N 97.13W
06/05/2014 E1.00 INCH BUTLER KS PUBLIC
A REPORT VIA TWITTER OF QUARTER SIZED HAIL AT SW 210TH
AND BUTLER ROAD. TIME IS ESTIMATED FROM RADAR.
0650 AM NON-TSTM WND GST ELLSWORTH 38.74N 98.23W
06/05/2014 E80.00 MPH ELLSWORTH KS TRAINED SPOTTER
NON THUNDERSTORM WIND GUSTS ESTIMATED AT 80-90 MPH
0650 AM TSTM WND DMG YATES CENTER 37.87N 95.74W
06/05/2014 WOODSON KS CO-OP OBSERVER
2 INCH DIAMTER TREE LIMBS DOWN AND POWER OUT
0700 AM TSTM WND DMG 3 E YATES CENTER 37.87N 95.69W
06/05/2014 WOODSON KS TRAINED SPOTTER
TREE LIMBS UP TO 10 INCH IN DIAMTER DOWN
0700 AM NON-TSTM WND GST 6 SSW WALDO 39.05N 98.84W
06/05/2014 E60.00 MPH RUSSELL KS TRAINED SPOTTER
0701 AM HEAVY RAIN 3 N LEON 37.74N 96.78W
06/05/2014 M1.25 INCH BUTLER KS TRAINED SPOTTER
TRAINED SPOTTER REPORTS 1.25 INCHES OF RAIN IN 40
MINUTES.
0701 AM HAIL BURDEN 37.31N 96.75W
06/05/2014 E0.88 INCH COWLEY KS TRAINED SPOTTER
0705 AM TSTM WND DMG 10 W HOWARD 37.47N 96.45W
06/05/2014 ELK KS TRAINED SPOTTER
30 FOOT TREE UPROOTED
0710 AM HEAVY RAIN 3 SE MCPHERSON 38.34N 97.62W
06/05/2014 M3.00 INCH MCPHERSON KS AMATEUR RADIO
0715 AM NON-TSTM WND DMG LINCOLN 39.04N 98.15W
06/05/2014 LINCOLN KS LAW ENFORCEMENT
LAW ENFORCEMENT REPORTS TREE LIMBS OF ONE FOOT IN
DIAMETER WERE KNOCKED DOWN. TIME IS APPROXIMATED.
0715 AM TSTM WND GST EUREKA 37.82N 96.29W
06/05/2014 E60.00 MPH GREENWOOD KS LAW ENFORCEMENT
LAW ENFORCEMENT ESTIMATES WINDS OF 50 TO 60 MPH AND DIME
SIZED HAIL.
0715 AM NON-TSTM WND GST 1 S GENESEO 38.50N 98.15W
06/05/2014 M73.00 MPH RICE KS CO-OP OBSERVER
0720 AM NON-TSTM WND DMG LINDSBORG 38.57N 97.67W
06/05/2014 MCPHERSON KS EMERGENCY MNGR
ROOF MATERIAL IS BEING BLOWN OFF.
0725 AM HAIL MADISON 38.13N 96.14W
06/05/2014 M1.00 INCH GREENWOOD KS TRAINED SPOTTER
PEA TO QUARTER SIZED HAIL IN ADDITION TO 1.90 INCHES OF
RAIN
0726 AM NON-TSTM WND GST SALINA AIRPORT 38.80N 97.65W
06/05/2014 M66.00 MPH SALINE KS ASOS
0730 AM NON-TSTM WND GST 4 W GYPSUM 38.71N 97.50W
06/05/2014 M68.00 MPH SALINE KS EMERGENCY MNGR
EMERGENCY MANAGER REPORTS A MEASUREMENT OF 68 MPH WINDS
AT SOUTHEAST OF SALINA HIGH SCHOOL.
0732 AM NON-TSTM WND GST MCPHERSON 38.37N 97.66W
06/05/2014 M82.00 MPH MCPHERSON KS MESONET
0732 AM TSTM WND GST 10 W SEVERY 37.62N 96.41W
06/05/2014 E60.00 MPH GREENWOOD KS LAW ENFORCEMENT
0743 AM TSTM WND DMG LONGTON 37.38N 96.08W
06/05/2014 ELK KS TRAINED SPOTTER
TREE LIMBS OF 4-5 INCH DIAMETER SCATTERED ACROSS TOWN
0744 AM TSTM WND GST SEVERY 37.62N 96.23W
06/05/2014 E70.00 MPH GREENWOOD KS LAW ENFORCEMENT
LAW ENFORCEMENT REPORTS AN ESTIMATE OF 60 TO 70 MPH
WINDS.
0754 AM NON-TSTM WND GST SALINA AIRPORT 38.80N 97.65W
06/05/2014 M67.00 MPH SALINE KS ASOS
0803 AM FLOOD 11 NW EUREKA 37.94N 96.43W
06/05/2014 GREENWOOD KS LAW ENFORCEMENT
LAW ENFORCEMENT FLOODING AT 260TH STREET AND EAST OF H
ROAD. ALSO REPORTS OF FLOODING ON KANSAS HIGHWAY 99.
0812 AM TSTM WND GST COFFEYVILLE ARPT 37.10N 95.57W
06/05/2014 M60.00 MPH MONTGOMERY KS ASOS
0830 AM NON-TSTM WND GST SALINA 38.82N 97.62W
06/05/2014 M54.00 MPH SALINE KS EMERGENCY MNGR
0834 AM TSTM WND GST EDNA 37.06N 95.36W
06/05/2014 E70.00 MPH LABETTE KS TRAINED SPOTTER
TRAINED SPOTTER ESTIMATES 60 TO 70 MPH WINDS.
0840 AM TSTM WND GST OSWEGO 37.17N 95.11W
06/05/2014 E60.00 MPH LABETTE KS LAW ENFORCEMENT
&&
MWMLocal storm report, Jun 5, 11:13 AM CDT, 4 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WICHITA KS
1113 AM CDT THU JUN 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 AM HAIL MADISON 38.13N 96.14W
06/05/2014 M1.00 INCH GREENWOOD KS TRAINED SPOTTER
PEA TO QUARTER SIZED HAIL IN ADDITION TO 1.90 INCHES OF
RAIN
&&
VJPLocal storm report, Jun 5, 11:19 AM CDT, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1119 AM CDT THU JUN 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM NON-TSTM WND GST WILSON LAKE 38.94N 98.55W
06/05/2014 M74 MPH RUSSELL KS TRAINED SPOTTER
0334 AM HAIL GREAT BEND 38.36N 98.81W
06/05/2014 E0.88 INCH BARTON KS TRAINED SPOTTER
&&
VJPThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 10:47 PM CDT | Special Weather Statement | ICT | Labette | 58 min |
| Jun 5, 2:34 AM CDT | Special Weather Statement | ICT | Barton | 41 min |
| Jun 5, 3:15 AM CDT | Special Weather Statement | ICT | Barton | 45 min |
| Jun 5, 3:34 AM CDT | Severe Thunderstorm Warning | ICT | Barton, Rice | 56 min |
| Jun 5, 3:40 AM CDT | Special Weather Statement | ICT | Russell | 50 min |
| Jun 5, 4:06 AM CDT | Severe Thunderstorm Warning | ICT | Barton, Russell | 54 min |
| Jun 5, 4:15 AM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, McPherson, Rice | 60 min |
| Jun 5, 4:25 AM CDT | Areal Flood Warning | ICT | Barton | 5 hr |
| Jun 5, 4:51 AM CDT | Severe Thunderstorm Warning | ICT | Barton, Ellsworth, Lincoln, Rice, Russell | 54 min |
| Jun 5, 4:52 AM CDT | Severe Thunderstorm Warning | ICT | Marion | 68 min |
| Jun 5, 4:59 AM CDT | Severe Thunderstorm Warning | ICT | Harvey | 61 min |
| Jun 5, 5:03 AM CDT | Severe Thunderstorm Warning | ICT | Reno | 57 min |
| Jun 5, 5:04 AM CDT | Areal Flood Warning | ICT | Rice | 5 hr |
| Jun 5, 5:07 AM CDT | Areal Flood Warning | ICT | McPherson | 5 hr |
| Jun 5, 5:09 AM CDT | Severe Thunderstorm Warning | ICT | McPherson | 51 min |
| Jun 5, 5:31 AM CDT | Severe Thunderstorm Warning | ICT | Saline | 59 min |
| Jun 5, 5:35 AM CDT | Severe Thunderstorm Warning | ICT | McPherson | 44 min |
| Jun 5, 5:40 AM CDT | Severe Thunderstorm Warning | ICT | Butler, Chase | 62 min |
| Jun 5, 5:42 AM CDT | Severe Thunderstorm Warning | ICT | Harvey, Sedgwick | 58 min |
| Jun 5, 5:47 AM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Lincoln, Rice | 18 min |
| Jun 5, 5:56 AM CDT | Severe Thunderstorm Warning | ICT | Marion, Reno | 47 min |
| Jun 5, 6:08 AM CDT | Areal Flood Warning | ICT | Marion | 5 hr |
| Jun 5, 6:17 AM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley, Sumner | 58 min |
| Jun 5, 6:19 AM CDT | Severe Thunderstorm Warning | ICT | Chase, Greenwood | 56 min |
| Jun 5, 6:30 AM CDT | Severe Thunderstorm Warning | ICT | Allen, Woodson | 15 min |
| Jun 5, 6:45 AM CDT | High Wind Warning | ICT | Chase, Ellsworth, Lincoln, McPherson, Marion, Russell and 1 more | 3 hr |
| Jun 5, 6:46 AM CDT | Severe Thunderstorm Warning | ICT | Wilson, Woodson | 27 min |
| Jun 5, 6:48 AM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Cowley, Elk | 57 min |
| Jun 5, 7:12 AM CDT | Severe Thunderstorm Warning | ICT | Greenwood | 48 min |
| Jun 5, 7:18 AM CDT | Severe Thunderstorm Warning | ICT | Montgomery, Wilson, Woodson | 57 min |
| Jun 5, 7:41 AM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Elk | 36 min |
| Jun 5, 7:45 AM CDT | Severe Thunderstorm Warning | ICT | Allen, Labette, Neosho | 60 min |
| Jun 5, 7:59 AM CDT | Areal Flood Warning | ICT | Allen, Elk, Greenwood, Labette, Neosho, Wilson and 1 more | 5 hr |
| Jun 5, 8:09 AM CDT | Severe Thunderstorm Warning | ICT | Montgomery, Wilson | 28 min |
| Jun 5, 8:39 AM CDT | Severe Thunderstorm Warning | ICT | Labette | 36 min |
| Jun 5, 9:44 AM CDT | Special Weather Statement | ICT | Wilson | 31 min |
| Jun 5, 12:47 PM CDT | Areal Flood Warning | ICT | Allen, Greenwood, Wilson, Woodson | 5 hr |
| Jun 5, 3:32 PM CDT | River Flood Warning | ICT | Cherokee, Labette | 57 hr |
Nearby
River Flood Warnings in Kansas, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.